Alert archive / Arkansas / Flash Flood Warnings in 2009

Flash Flood Warning 22, NWS Shreveport, LA

May 10, 20094 counties in Arkansas; McCurtain County, Oklahoma; Red River County, Texas

NWS Shreveport, LA issued this flash flood warning at May 10, 2009, 2:05 AM CDT for 4 counties in Arkansas; McCurtain County, Oklahoma; Red River County, Texas. It was in force for 12 hr. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2009, 2:05 AM CDT (07:05 UTC)
Expired
May 10, 2009, 2:30 PM CDT
In force
12 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK, Red River County, TX

The radar

The Western Arkansas radar (KSRX), 156 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 2:15 AM CDTFLASH FLOOD10 S Clarksville, TXFM 1487 NEAR CUTHAND CLOSED DUE TO FLASH FLOODING.
May 10, 2:15 AM CDTFLASH FLOOD4 Ne Clarksville, TXFM 1699 CLOSED NEAR WHITE ROCK.
May 10, 2:30 AM CDTFLASH FLOOD7 S Avery, TXFM 44 CLOSED 1 MILE WEST OF LYDIA DUE TO EXCESSIVE HEAVY RAINFALL.
May 10, 3:00 AM CDTFLASH FLOOD5 S Dierks, ARHIGH WATER REPORTED ACROSS HWY 278 BETWEEN DIERKS AND NASHVILLE.
May 10, 3:00 AM CDTFLASH FLOODW Dierks, ARHIGH WATER REPORTED WEST OF DIERKS ON HWY 70.
May 10, 6:45 AM CDTFLASH FLOODIdabel, OKNUMEROUS CITY AND COUNTY ROADS UNDERWATER ACROSS THE SOUTHERN PORTION OF THE COUNTY. BARRICADES BEING PUT OUT NOW.
May 10, 6:59 AM CDTFLASH FLOOD8 N Clarksville, TXCR 3117 FLOODED AND CLOSED AT THIS TIME.
May 10, 6:59 AM CDTFLASH FLOODNe Bogata, TXFM 909 NORTHWEST OF TOWN IS FLOODED AND CLOSED AT THIS TIME.
May 10, 7:00 AM CDTHEAVY RAIN 7.072 Ne Clarksville, TX
May 10, 7:04 AM CDTFLASH FLOODAshdown, ARNUMEROUS COUNTY ROADS UNDER WATER AT THIS TIME AND CLOSED.
May 10, 7:04 AM CDTFLASH FLOODS De Queen, ARA FEW ROADS UNDER WATER ACROSS THE SOUTHERN PORTION OF THE COUNTY.
May 10, 7:13 AM CDTFLASH FLOODFulton, ARHWY 355 NEAR FULTON FLOODED AND CLOSED AT THIS TIME.
May 10, 8:00 AM CDTHEAVY RAIN 6.31 W Clarksville, TX
May 10, 9:00 AM CDTFLASH FLOOD10 Ne Clarksville, TXFM 1159 AT CR3240 CLOSED DUE TO HIGH WATER.
May 10, 9:00 AM CDTFLASH FLOOD8 N Clarksville, TXCR 3117 CLOSED NEAR THE HOPEWELL COMMUNITY.
May 10, 9:15 AM CDTFLASH FLOODAshdown, ARHIGH FLOOD WATERS IN A FEW HOMES IN TOWN.
May 10, 9:15 AM CDTFLASH FLOODIdabel, OKROADS CONTINUE TO BE UNDER WATER IN TOWN AND THROUGHOUT THE SOUTHERN PORTION OF THE COUNTY.
May 10, 9:30 AM CDTFLASH FLOOD1 N Fulton, ARHIGH WATER REPORTED ON HWY 195 NORTH OF TOWN.
May 10, 9:48 AM CDTHEAVY RAIN 7.11 W Clarksville, TXMEASURED RAINFALL READING FROM LARC GUAGE JUST WEST OF TOWN.
May 10, 1:38 PM CDTFLASH FLOODValliant, OKNUMEROUS STATE HIGHWAYS AND ROADS CLOSED. RESCUING PEOPLE FROM CARS WASHED OFF ROADS. WATER IN HOUSES CAUSING EVACUATIONS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this flash flood warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2009-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1854 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2009-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1854 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
1.5
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 100705
FFWSHV
ARC057-061-081-133-OKC089-TXC387-101300-
/O.NEW.KSHV.FF.W.0022.090510T0705Z-090510T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 AM CDT SUN MAY 10 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RED RIVER COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...CLARKSVILLE...BOXELDER...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
  HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF HOPE...
  HOWARD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...UMPIRE...NASHVILLE...MINERAL
  SPRINGS...DIERKS...
  LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...FOREMAN...ASHDOWN...
  SEVIER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...HORATIO...DE QUEEN...

* UNTIL 800 AM CDT

* AT 201 AM CDT...SCATTERED TO NUMEROUS SHOWERS AND 
  THUNDERSTORMS...SOME PRODUCING RAINFALL RATES OF NEAR TWO INCHES
  PER HOUR...WERE ONGOING ACROSS THE WARNED AREA. THESE STORMS 
  CONTINUE TO TRACK TO THE EAST NORTHEAST NEAR 20 TO 25 MPH. 
  TRAINING OF THUNDERSTORMS WILL LIKELY CONTINUE THROUGHOUT THE
  OVERNIGHT AND PREDAWN HOURS. LOCALLY HEAVY RAINFALL FELL ACROSS
  THESE REGIONS EARLIER TODAY AND LATE LAST NIGHT. AS A RESULT...
  SOME FARM TO MARKET AND COUNTY ROADS REMAIN FLOODED IN THE WARNED 
  AREA AT THIS TIME. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MANCHESTER...IDABEL...BROKEN BOW...WINTHROP...WILTON...
  WASHINGTON...TOLLETTE...SARATOGA...LOCKESBURG...GILLHAM...
  CORINTH...CENTER POINT...BLEVINS...BEN LOMOND...ATHENS...ARKINDA
  AND ALLEENE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3451 9447 3420 9447 3420 9424 3436 9425
      3435 9393 3401 9382 3396 9345 3348 9348
      3349 9372 3361 9381 3354 9398 3355 9438
      3363 9445 3370 9474 3333 9476 3340 9488
      3338 9530 3389 9530 3395 9515 3451 9504

$$

13
2 follow-up statements
000 
WGUS54 KSHV 101220
FFWSHV
ARC057-061-081-133-OKC089-TXC387-101530-
/O.EXT.KSHV.FF.W.0022.000000T0000Z-090510T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 AM CDT SUN MAY 10 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  RED RIVER COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...CLARKSVILLE...BOXELDER...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
  HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF HOPE...
  HOWARD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...UMPIRE...NASHVILLE...MINERAL
  SPRINGS...DIERKS...
  LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...FOREMAN...ASHDOWN...
  SEVIER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...HORATIO...DE QUEEN...

* UNTIL 1030 AM CDT

* AT 716 AM CDT...EXCESSIVE HEAVY RAINFALL CONTINUE TO FALL ACROSS 
  PORTIONS OF THE WARNED AREA. NUMEROUS FARM TO MARKET...COUNTY
  ROADS AND SECONDARY ROADS HAVE BEEN FLOODED AND CLOSED ACROSS
  THE WARNED AREA. ADDITIONAL THUNDERSTORMS THIS MORNING COULD
  PRODUCE ANOTHER TWO TO FOUR INCHES ACROSS PORTIONS OF THE 
  WARNED AREA WHICH WILL CONTINUE THE FLASH FLOOD THREAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3451 9447 3420 9447 3420 9424 3436 9425
      3435 9393 3401 9382 3396 9345 3348 9348
      3349 9372 3361 9381 3354 9398 3355 9438
      3363 9445 3370 9474 3333 9476 3340 9488
      3338 9530 3389 9530 3395 9515 3451 9504

$$

13
000 
WGUS54 KSHV 101512
FFWSHV
ARC057-061-081-133-OKC089-TXC387-101930-
/O.EXT.KSHV.FF.W.0022.000000T0000Z-090510T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1012 AM CDT SUN MAY 10 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  RED RIVER COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...CLARKSVILLE...BOXELDER...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
  HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF HOPE...
  HOWARD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...UMPIRE...NASHVILLE...MINERAL
  SPRINGS...DIERKS...
  LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...FOREMAN...ASHDOWN...
  SEVIER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...HORATIO...DE QUEEN...

* UNTIL 230 PM CDT

* AT 1010 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
  TO INDICATE WIDESPREAD MODERATE TO OCCASIONAL HEAVY RAIN ACROSS THE
  WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES WILL
  BE POSSIBLE THIS MORNING ACROSS THE WARNED AREA THROUGH MID AFTERNOON. 
  EXCESSIVE HEAVY RAINFALL OF 6 TO 8 INCHES HAS FALLEN ACROSS PORTIONS
  OF THE WARNED AREA OVERNIGHT INTO EARLY THIS MORNING AND THE ADDITIONAL
  RAINFALL WILL PROLONG THE FLOOD THREAT. NUMEROUS ROADS THROUGHOUT THE
  COUNTIES REMAIN FLOODED AND CLOSED AT THIS TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3451 9447 3420 9447 3420 9424 3436 9425
      3435 9393 3401 9382 3396 9345 3348 9348
      3349 9372 3361 9381 3354 9398 3355 9438
      3363 9445 3370 9474 3333 9476 3340 9488
      3338 9530 3389 9530 3395 9515 3451 9504

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 9, 10:30 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, May 9, 10:30 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 PM CDT SAT MAY 9 2009

...A QUICK UPDATE TO THE FORECAST WILL BE COMING...

.DISCUSSION...
PLENTY OF RAINDROPS CONTINUE TO FALL ON THE HEADS OF RESIDENTS
ACROSS NORTHEASTERN TEXAS AND SOUTHERN ARKANSAS...AS A FRONT REMAINS
NEARLY STATIONARY NEAR THE IH-20 CORRIDOR.  CONVECTIVE COVERAGE HAS
DECREASED SOMEWHAT OVER THIS REGION...AT LEAST TEMPORARILY.  I
EXPECT ADDITIONAL ELEVATED CONVECTION TO DEVELOP OVERNIGHT ACROSS
THIS REGION AS BOUNDARY LAYER MOISTURE CONTINUES INTERACTING WITH
ISENTROPIC UPGLIDE.

A LACK OF STRONG FORCING OF INSTABILITY SHOULD KEEP MOST
THUNDERSTORMS /SURFACE-BASED OR OTHERWISE/ AT BAY OVERNIGHT.  ANY OF
THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING SOME HAIL.

WITH THIS UPDATE I HAVE ADJUSTED FIRST PERIOD PRECIPITATION
PROBABILITIES TO BRING THEM INTO BETTER ALIGNMENT WITH OBSERVED
TRENDS.  FLASH FLOODING REMAINS A GOOD BET IN SEVERAL AREAS
OVERNIGHT DUE TO TRAINING CONVECTION AND SOGGY GROUND CONDITIONS.
IN FACT...A COCORAHS OBSERVER IN BOWIE COUNTY HAS REPORTED OVER 5
INCHES OF RAINFALL SINCE THE RAIN BEGAN.

I HAVE ALSO MADE SOME ADJUSTMENTS TO THE SKY COVER...AS WELL AS
HOURLY TEMPERATURE AND DEWPOINT GRIDS.  THIS HAS RESULTED IN SOME
ADJUSTMENT OF OVERNIGHT LOW TEMPERATURES.

ISC GRIDS HAVE BEEN SENT AND SHOULD BE POSTED TO THE INTERNET.  AN
UPDATED SUITE OF PRODUCTS WILL BE ISSUED SHORTLY.  /21/

&&

.PREV DISCUSSION... /ISSUED 812 PM CDT SAT MAY 9 2009/

..A QUICK UPDATE TO THE FORECAST WILL BE COMING...

DISCUSSION...
FRONT HAS ALL BUT STALLED NEAR THE IH-20 CORRIDOR EARLY THIS
EVENING.  SHOWERS AND THUNDERSTORMS CONTINUE TO BE SEEN NORTH OF
THIS BOUNDARY...AND SOUTH OF THE THE 850MB FRONT /CLOSER TO THE
IH-40 CORRIDOR/.  CONVECTION SHOULD CONTINUE FROM NORTHEAST TEXAS
INTO SOUTH ARKANSAS AT LEAST FOR THE NEXT SEVERAL HOURS.  IN
GENERAL...IT LOOKS LIKE THE SEVERE WEATHER RISK IS JUST ABOUT OVER
THE NORTHERN TIER OF COUNTIES.  INSTABILITY AND MOISTURE REMAIN HIGH
OVER SOUTHERN AREAS...BUT THE EVENING SOUNDING SHOWS A STRONG
CAPPING INVERSION REMAINING IN PLACE.

THAT SAID...I WILL UPDATE THE FORECAST TO REMOVE SEVERE THUNDERSTORM
WATCH 282.  FLASH FLOODING REMAINS A RISK OVER NORTHERN AREAS THANKS
TO TRAINING...AND THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR
THE TIME BEING.

FOR NOW...I WILL NOT MAKE ANY CHANGES TO THE ONGOING FORECAST.  I
MAY MAKE A FEW ADJUSTMENTS LATER THIS EVENING TO THE SENSIBLE
WEATHER ELEMENTS BASED ON OBSERVED TRENDS.  UPDATES MAY BE SENT FOR
THIS LATER.  I WOULD JUST LIKE TO SEE HOW TEMPERATURES/DEWPOINTS
TREND IN SOME OF THE RAIN-COOLED AREAS BEFORE TWEAKING TOO MUCH ONE
WAY OR THE OTHER.

ISC GRIDS HAVE BEEN SENT AND SHOULD BE POSTED TO THE INTERNET.  AN
UPDATED SUITE OF PRODUCTS WILL BE ISSUED SHORTLY.  /21/

AVIATION...
MAINLY VFR FLIGHT CATEGORIES ARE EXPECTED S OF IH-20...WITH POSSIBLE
REDUCTIONS TO MVFR BETWEEN 10/0900-1400 UTC OR SO.  WIDESPREAD
MVFR/IFR FLIGHT CATEGORIES WILL BE PREVALENT AT MOST OTHER TERMINALS
WITH FURTHEY EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...NONE.
OK...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097.

&&

D. BUTTS
Hazardous weather outlook, May 9, 11:46 AM CDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CDT SAT MAY 9 2009

ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>151-101200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
1146 AM CDT SAT MAY 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP EARLY THIS
AFTERNOON...ALONG AND NORTH OF I 20...WHERE A FRONTAL BOUNDARY
LIES. THE THREAT WILL SHIFT TO JUST SOUTH OF I 20 AS THE FRONT
SLOWLY DIPS SOUTHWARD THIS EVENING. STRONG INSTABILITY FROM
DAYTIME HEATING WILL AID IN THUNDERSTORM INITIATION THIS AFTERNOON.
EVEN WITH THE LOSS OF DAYTIME HEATING...EXPECT THUNDERSTORMS TO
CONTINUE AS THE LOW LEVEL JET KICKS IN TONIGHT...WITH LOCALLY
HEAVY RAINFALL AND THE POSSIBILITY FOR LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE SEVERE WEATHER AND HEAVY RAINFALL THREAT WILL CONTINUE THROUGH
AT LEAST SUNDAY NIGHT. FLASH FLOODING WILL BE A POSSIBILITY...
CONSIDERING THE RAINFALL EARLIER IN THE MONTH.

ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL ARRIVE LATE ON
WEDNESDAY INTO THURSDAY WITH YET ANOTHER POSSIBILITY OF STRONG TO
SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

LAZ017>022-TXZ152-153-165>167-101200-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1146 AM CDT SAT MAY 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAY DEVELOP THIS
AFTERNOON...AS A SOUTHWARD MOVING COLD FRONT ENTERS A MODERATELY
UNSTABLE ENVIRONMENT. THIS ACTIVITY WILL LIKELY DISSIPATE SHORTLY
AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN SUNDAY AND
MONDAY...AS THE FRONTAL BOUNDARY CONTINUES TO SLOWLY PUSH
SOUTHWARD. SOME STORMS MAY REACH SEVERE LIMITS...WITH LARGE HAIL
AND DAMAGING WINDS AS THE MAIN THREATS.

ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL ARRIVE LATE ON
WEDNESDAY INTO THURSDAY WITH YET ANOTHER POSSIBILITY OF STRONG TO
SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

12

In the hours before

Special weather statement, May 9, 11:45 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 PM CDT SAT MAY 9 2009

ARZ070-071-100545-
LAFAYETTE-MILLER-
1145 PM CDT SAT MAY 9 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 1245 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LAFAYETTE AND MILLER...

INCLUDING THE FOLLOWING LOCATIONS...
     CANFIELD...FOUKE...GARLAND AND LEWISVILLE...

AT 1144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM ABOUT 5 MILES NORTH OF FOUKE...OR 13 MILES SOUTHEAST OF
TEXARKANA...MOVING EAST SOUTHEAST AT 25 MPH.

PEA TO HALF INCH DIAMETER HAIL...AND WINDS OF 40 TO 45 MPH ARE EXPECTED
WITH THIS STORM.

15
Local storm report, May 9, 11:52 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 PM CDT SAT MAY 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     1 SW TEXARKANA          33.43N 94.08W
05/09/2009                   BOWIE              TX   EMERGENCY MNGR

            TREE PARTIALLY BLOCKING HIGHWAY 59 NEAR KINGS HIGHWAY.

&&

15
Local storm report, May 9, 11:55 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1155 PM CDT SAT MAY 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     FLASH FLOOD      TEXARKANA               33.44N 94.07W
05/09/2009                   BOWIE              TX   EMERGENCY MNGR

            800 BLOCK OF ELM STREET WAS FLOODED WITH 4 FEET OF WATER
            FROM SWAMPOODLE CREEK.

&&

15
Local storm report, May 10, 12:24 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1224 AM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     HAIL             BROKEN BOW              34.03N 94.74W
05/10/2009  E0.88 INCH       MCCURTAIN          OK   LAW ENFORCEMENT

            NICKEL SIZE HAIL REPORTED NEAR BROKEN BOW.

&&

15
Special weather statement, May 10, 12:33 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1233 AM CDT SUN MAY 10 2009

ARZ050-051-OKZ077-100630-
HOWARD-MCCURTAIN-SEVIER-
1233 AM CDT SUN MAY 10 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 130 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     SEVIER AND HOWARD...
IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     ATHENS...DE QUEEN...GILLHAM...UMPIRE AND BROKEN BOW...

AT 1231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES NORTHWEST OF DE QUEEN...MOVING NORTHEAST
AT 35 MPH. THIS STORM WILL ENTER EXTREME NORTHWEST SEVIER COUNTY JUST
WEST OF GILLHAM DURING THE NEXT FEW MINUTES.

ANOTHER STRONG THUNDERSTORM WAS INDICATED OVER BROKEN BOW...ALSO MOVING
NORTHEAST AT 35 MPH.

PEA TO HALF INCH DIAMETER HAIL IS EXPECTED WITH THESE STORMS. SHOULD
THESE STORMS INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.

15
Local storm report, May 10, 1:17 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
117 AM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     HAIL             UMPIRE                  34.27N 94.05W
05/10/2009  E1.75 INCH       HOWARD             AR   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL REPORTED IN UMPIRE.

&&

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 10:16 PM CDTFlash Flood WarningSHVMiller3 hr
May 9, 10:41 PM CDTSevere Thunderstorm WarningSHVLafayette, Miller64 min
May 10, 12:58 AM CDTSevere Thunderstorm WarningSHVHoward, Sevier32 min
May 10, 2:36 AM CDTSevere Thunderstorm WarningSHVHempstead, Howard54 min
May 10, 3:21 AM CDTSevere Thunderstorm WarningSHVNevada54 min
May 10, 4:57 AM CDTSevere Thunderstorm WarningSHVHempstead, Little River63 min
May 10, 5:38 AM CDTSevere Thunderstorm WarningSHVHempstead, Nevada52 min
May 10, 6:31 AM CDTFlash Flood WarningSHVMiller8 hr
May 10, 7:26 AM CDTFlash Flood WarningSHVNevada7 hr
May 10, 9:58 AM CDTRiver Flood WarningSHVHoward, Little River, Sevier6 days
May 10, 10:00 AM CDTRiver Flood WarningSHVLittle River6 days
May 10, 2:17 PM CDTFlash Flood WarningSHVHempstead, Howard, Little River, Sevier4 hr
May 10, 4:03 PM CDTFlash Flood WarningSHVNevada57 min
May 10, 12:01 AM CDTSevere Thunderstorm WarningSHVMcCurtain29 min
May 10, 1:05 AM CDTSevere Thunderstorm WarningSHVMcCurtain55 min
May 9, 10:21 PM CDTSevere Thunderstorm WarningSHVBowie24 min
May 10, 1:50 AM CDTSevere Thunderstorm WarningSHVRed River55 min

Nearby

Flash Flood Warnings in Arkansas, 2009Flash Flood Warnings in Oklahoma, 2009Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.